MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr0189 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported a deformity with micro-introducer tip.It was not used on patient, noticed prior to placement.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a deformity on the introducer tip is confirmed, and the cause is determined to be manufacturing related.The device returned was one 5 fr microintroducer with dilator.Visual observation found the dilator to be fully attached to the sheath.No residue on the device was apparent.There was a large deformed area on the tip of the introducer sheath.Microscopic observation found that the introducer sheath tip was extremely deformed for about half its circumference.Splitting the sheath apart found that the wall of the sheath at the tip was pushed in proximally.The tipped portion of the sheath appeared irregularly shaped.However, the tip of the sheath where it was not deformed was not blunted.The complaint device was found during preliminary evaluation to be covered in use residues, suggesting it had been in contact with the patient, and the tip of the dilator manifested some abrasion at the inside of the tip, such as might be caused by traveling over a guidewire.A lot history review (lhr) of rebr0189 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6993722
Report Number3006260740-2017-01934
Device Sequence Number16531101
Product Code LJS
UDI-Device Identifier00801741132070
UDI-Public(01)00801741132070
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000291B
Device Lot NumberREBR0189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1